# SDR 97ZZZX2341

- Difficulty date: May 1, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N521WA
- Make and model: Piper PA-31-350
- Aircraft serial: 317752103
- Engine: Lyc LTIO540J2BD
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Bearing
- Part number: LW13885
- Condition: Deteriorated
- Location: Front Main
- Part time: 86 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AT INSPECTION, AN OIL CHANGE WAS BEING STARTED AND FOUND METAL SHAVINGS IN SUMP SCREEN AND FILTER.  ENGINE WAS REMOVED AND SENT TO OVERHAUL FACILITY FOR TEAR DOWN AND INSPECTION.  PRELIMINARY INSPECTION REPORT REVEALED FRONT MAIN CRANKSHAFT BEARING FAILURE.
